Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 1, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 9, 2017, 1:43 AM PST for Harney County, Malheur County, Oregon; Owyhee County, Idaho. It took effect at Feb 9, 2017, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 1:43 AM PST (09:43 UTC)
- In effect from
- Feb 9, 2017, 7:00 AM PST
- Expired
- Feb 9, 2017, 6:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS75 KBOI 090943 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 243 AM MST Thu Feb 9 2017 ...Very Windy in Southeast Oregon Today... .South winds will increase to advisory speeds in the southern halves of Harney and Malheur Counties in Oregon, and the Owyhee Mountains of southwest Idaho. IDZ029-ORZ061-063-092230- /O.NEW.KBOI.WI.Y.0001.170209T1500Z-170210T0200Z/ Owyhee Mountains-Harney County-Malheur County- 243 AM MST Thu Feb 9 2017 /143 AM PST Thu Feb 9 2017/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 7 PM MST /6 PM PST/ THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 8 AM MST /7 AM PST/ this morning to 7 PM MST /6 PM PST/ this evening. * WINDS...South 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel hazard for high-profile vehicles, especially on east-west roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
930 WWUS75 KBOI 092108 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 208 PM MST Thu Feb 9 2017 ...Very Windy in Southeast Oregon and the Owyhees in Southwest Idaho... .Very windy conditions will continue in the southern halves of Harney and Malheur Counties in Oregon, and the Owyhee Mountains of southwest Idaho through early this evening. IDZ029-ORZ061-063-100200- /O.CON.KBOI.WI.Y.0001.000000T0000Z-170210T0200Z/ Owyhee Mountains-Harney County-Malheur County- 208 PM MST Thu Feb 9 2017 /108 PM PST Thu Feb 9 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING... * WINDS...South 25 to 35 mph with gusts to 55 mph. * IMPACTS...Travel hazard for high-profile vehicles, especially on east-west roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
620 WWUS75 KBOI 100158 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 658 PM MST Thu Feb 9 2017 IDZ029-ORZ061-063-100300- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-170210T0200Z/ Owyhee Mountains-Harney County-Malheur County- 658 PM MST Thu Feb 9 2017 /558 PM PST Thu Feb 9 2017/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /6 PM PST/ THIS EVENING... Winds have generally come below advisory level conditions across the area. A few locations may continue to see gusts over 35 mph for the next few hours, but will continue to decrease overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 8, 8:35 PM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Feb 8, 8:35 PM PST, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Boise ID 935 PM MST Wed Feb 8 2017 .DISCUSSION...Warm front pushing the region is bringing light to moderate rain and snow. Snow levels this evening were around 7k feet over the Snake Plain sloping down to around 5k feet in the west central Idaho mountains. As the warm advection continues the snow levels will rise, especially across the central Idaho mountains reaching 7-8k feet by morning. The main concern remains flooding potential from snow melt and rainfall. In the mountains, flow along streams and rivers will increase, especially Thursday into Thursday night. Smaller creeks/streams could see sharp rises that push them to bankfull or over in a fairly short time frame. At lower elevations there will be an increase in low-land and urban flooding, as well as stream or canal flooding which is already an issue in the Western Magic Valley. Made updates to the forecast tonight to top out precip chances in the mountains and adjust precipitation amounts. && .AVIATION...MVFR rain and snow will continue mainly north of a KBNO- KTWF line. Local IFR conditions and mountain obscurations. Snow levels will rise to near 8000 ft MSL after 06Z over the entire region. Surface winds: Mainly S-SE 5-15 kts with gusts to 20 kts, except 15-25 kts with gusts to 40 kts over the higher terrain. Winds aloft near 10 KFT MSL: WSW 40-60 kts. && .PREV DISCUSSION... SHORT TERM...Tonight through Friday...Light rain has already begun at many locations as more moisture arrives, transported by a strong upper level flow from the southwest. Widespread precipitation tonight and Thursday will be enhanced by warm air advection and orographic lift. Mountain areas will be favored, with rainfall totals of 1 to 3 inches tonight through Thursday night over the higher terrain of central Idaho and Baker County Oregon. Elsewhere at lower elevations totals will range from a quarter to a half inch. Temperatures will be about 10 degrees warmer on Thursday, and stay above freezing in most areas tonight. Also expect breezy to windy conditions. These factors will lead to rapid snowmelt at all elevations. A flood warning is in effect through Friday morning for the central Idaho mountains and Camas Prairie, and a flood advisory is in effect for the remaining Idaho and Oregon zones for the same period. LONG TERM...Friday night through Wednesday...Upper trough and associated cold front will move through Friday night. Light precipitation Friday night will taper off on Saturday as the trough and cold front move east. A dry and colder air mass will follow for the remainder of the weekend through early next week as an upper ridge builds into the region. Temperatures will be slightly below normal. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...DG AVIATION.....AB PREV SHORT TERM...JT PREV LONG TERM....BW
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:04 AM PST | Areal Flood Warning | BOI | Jerome, Twin Falls | 24 hr |
| Feb 9, 12:47 PM PST | River Flood Warning | BOI | Owyhee | 50 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in Idaho, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.